MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The specific event date was not reported to medtronic and is, therefore, unknown at the time of this report medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a solitaire fr stent separated from the delivery system.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).During the thrombectomy procedure, the solitaire stent became detached (broke off) from the delivery system on the first pass.Another solitaire device was used to retrieve the one that had detached inside the vessel and the procedure was completed using a medtronic device.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Updated: a4, b2, b5 and h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The condition being treated was ischemic stroke, and the patient presented with occlusion of the middle cerebral artery (mca), resulting in left-side weakness.The occlusion was located in the right mca, and vessel tortuosity was moderate.The characteristics of the clot were unknown, as were the patient¿s baseline tici and nihss scores.After thrombectomy, the patient achieved a tici 3 result.The stroke onset to reperfusion time was from 20:36 to 21:36.Resistance was felt as the device passed through the valve, but inspection of the solitaire device showed it was fine; upon reinsertion, there was a little friction, and during retrieval, it was found to be detached.Another solitaire device was used to retrieve the detached one.The solitaire device was not torqued during delivery or retrieval, and there was no vessel stenosis proximal to the thrombus site.It is unknown if the microcatheter tip covered the solitaire device¿s proximal marker during retrieval.The detachment was noticed during retrieval, and the cause of the malfunction was not determined.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22589550
Report Number2029214-2025-01687
Device Sequence Number9154643
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public(01)00763000425739(17)260803(10)B606970
Combination Product (Y/N)N
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2026
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB606970
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/25/2025
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight75 KG